Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 108, NWS Mobile, AL

June 8, 2025Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2025, 6:26 PM CDT for Clarke County, Washington County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 6:26 PM CDT (23:26 UTC)
Expired
Jun 8, 2025, 7:00 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1474 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:28 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 8, 2:28 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
228 PM CDT Sun Jun 8 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 217 PM CDT Sun Jun 8 2025

Through Monday Night...

The northeastern flank of an upper level ridge from the western half
of the Gulf to northern Mexico, is beginning to erode and become
suppressed to the southwest as an upper low/upper trof over the
northern and central CONUS begins to amplify and dig southward. As a
result, the active zone of the westerlies aloft we have been seeing
over the past couple days mainly to our north is now beginning to
sink southward which will put the forecast area in the cross-
hairs to see more in the way of active weather as we open the work
week. Forecasters are seeing a train of convective complexes
aligned from central AL, westward across LA to the Red River
Valley of TX/OK. This activity is sinking slight southward at the
base of the evolving long-wave trof. The high resolution ensembles
of the CAMs show a resurgence in convective coverage during the
remainder of the afternoon within a sufficiently warm, deeply
moist, and unstable environment. PWAT's on the order of 1.9 to
2.1" is well above 2 standard deviations above the climatological
means for June 8th. There are indications that an old meso-scale
outflow boundary from convection to the north will sink southward
to the coast late in the afternoon and begin to stall along the
coastal counties tonight. This feature will serve as a focus for
continued convective initiation and there are concerns we could
see repeated storm motions over the same areas which would favor
localized flooding in lower-lying/urban areas subject to poor
drainage. Considering this, the National Centers have issued a
slight risk of excessive rainfall.

SPC has our entire area in a Marginal Risk of severe weather through
tonight. A few severe storms may exhibit bowing segments with
damaging winds being the main threat. A more robust energy maximum
at the base of the upper trof looks to pivot eastward through the
area on Monday. Considering the persistent warm, moist, unstable
environment for this feature to operate on along with hard to
resolve meso-scale outflow boundaries draped over the area, severe
storms Monday is at Slight Risk.

We have seen the latest rip current guidance breaching into low end
high categories along our beaches through early Monday.
Reports from a few beach services are reporting red flags and thus,
we have issued a rip current statement for High Rip Currents through
Monday afternoon. /10

Tuesday Through Sunday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue through
early Wednesday. Several more rounds of showers and storms are
expected to develop during the Tuesday through Wednesday morning
time-frame as the shortwaves move across the area. Cannot rule
out at least one more MCS that may attempt to develop and move
through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days with receipt of new hi-
res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summer-time pattern, with
scattered to locally numerous pulse-type storms developing during
the afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Sun Jun 8 2025

SHRA/TSRA will develop late this afternoon across our interior
areas and across the coast with an east southeast movement 20 to
25 kts. Expect brief reductions in visibility (2 to 4 SM),
ceilings (down to IFR categories) and brief gusty winds in and
near any convection. Away from storms, Lowest cigs look to range
3-5 kft. Southwesterly to westerly winds from 5-10 knots will
continue across interior areas, and from 10-15 knots with gusts to
around 20 knots across our coastal zones this afternoon. /10

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out into the open Gulf should
exercise caution into Monday due to moderate westerly to
southwesterly winds of 15-20 knots. An increase in coverage of
showers and storms will occur tonight through Thursday and
mariners should be prepared for stronger storms that will bring
higher winds and low visibilities. Mariners should also be aware
that waterspouts are also possible during morning activity near
the coast. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  90  72  87  71  90  71  90 /  70  70  70  90  50  70  20  70
Pensacola   78  89  75  87  74  88  75  88 /  80  60  80  90  50  70  30  60
Destin      79  89  77  88  77  89  78  89 /  70  50  80  90  50  70  40  50
Evergreen   70  91  69  87  68  90  69  92 /  80  80  80  90  40  70  20  60
Waynesboro  70  89  67  85  67  88  68  91 /  60  80  70  80  30  60  10  70
Camden      69  86  67  83  66  86  68  89 /  70  90  80  70  30  60  10  60
Crestview   72  91  71  89  69  90  70  92 /  80  50  80  90  40  70  20  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 2:37 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Sun Jun 8 2025

ALZ060-082015-
Covington AL-
237 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COVINGTON COUNTY
THROUGH 315 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Level, or 11 miles northwest of Andalusia, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, Opp, River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3141 8667 3143 8667 3144 8668 3152 8665
      3152 8657 3146 8640 3145 8640 3146 8639
      3138 8619 3115 8619
TIME...MOT...LOC 1937Z 301DEG 25KT 3144 8660

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jun 8, 3:22 PM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
322 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Hail             1 NE Andalusia          31.32N 86.47W
06/08/2025  M0.88 Inch       Covington          AL   Public

            Public report of dime to nickel size hail.

&&

10
Local storm report, Jun 8, 3:31 PM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
331 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Hail             Babbie                  31.27N 86.32W
06/08/2025  E1.00 Inch       Covington          AL   Public

            Public report of quarter size Hail.

&&

10
Local storm report, Jun 8, 3:35 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Mobile AL
335 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Hail             Babbie                  31.27N 86.32W
06/08/2025  M1.00 Inch       Covington          AL   Public

            Corrects previous hail report from Babbie.
            Public report of quarter size hail.

&&
Special weather statement, Jun 8, 4:37 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
437 PM CDT Sun Jun 8 2025

MSZ075-078-079-082200-
Stone MS-Perry MS-George MS-
437 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE...SOUTHEASTERN
PERRY AND NORTHEASTERN STONE COUNTIES THROUGH 500 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wiggins, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western George,
southeastern Perry and northeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3100 8908 3100 8867 3073 8875 3073 8876
      3085 8911
TIME...MOT...LOC 2137Z 279DEG 27KT 3091 8899

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 8, 6:13 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
613 PM CDT Sun Jun 8 2025

ALZ052-261-090000-
Washington AL-Mobile Inland AL-
613 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MOBILE AND
SOUTHEASTERN WASHINGTON COUNTIES THROUGH 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Citronelle, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Citronelle and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 8835 3141 8814 3127 8797 3127 8798
      3126 8799 3126 8797 3125 8796 3125 8795
      3123 8793 3121 8795 3120 8795 3104 8826
TIME...MOT...LOC 2312Z 227DEG 20KT 3114 8825

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:28 AM CDTRip Current StatementMOBBaldwin, Mobile48 hr
Jun 8, 12:04 PM CDTSpecial Weather StatementMOBWilcox41 min
Jun 8, 12:12 PM CDTSevere Thunderstorm WarningMOBWilcox48 min
Jun 8, 12:55 PM CDTSpecial Weather StatementMOBWilcox50 min
Jun 8, 1:03 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox42 min
Jun 8, 1:43 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington34 min
Jun 8, 1:51 PM CDTSpecial Weather StatementMOBCrenshaw24 min
Jun 8, 2:08 PM CDTSpecial Weather StatementMOBCovington52 min
Jun 8, 2:13 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw47 min
Jun 8, 2:37 PM CDTSpecial Weather StatementMOBCovington38 min
Jun 8, 2:58 PM CDTSevere Thunderstorm WarningMOBCovington47 min
Jun 8, 3:08 PM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington5 days
Jun 8, 3:09 PM CDTRiver Flood WarningMOBClarke, Washington5 days
Jun 8, 6:13 PM CDTSpecial Weather StatementMOBWashington47 min
Jun 8, 6:44 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia31 min
Jun 8, 6:57 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe16 min
Jun 8, 6:28 PM CDTSpecial Weather StatementMOBOkaloosa47 min
Jun 8, 4:37 PM CDTSpecial Weather StatementMOBStone23 min
Jun 8, 4:42 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone48 min
Jun 8, 5:29 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone17 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.